Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 149, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 25, 2005, 4:38 PM MDT for Cheyenne County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2005, 4:38 PM MDT (22:38 UTC)
- Expired
- Aug 25, 2005, 5:17 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 163 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:39 PM MDT | TSTM WND GST 60 | 1 S Sidney, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 252238 SVRCYS NEC033-252330- /O.NEW.KCYS.SV.W.0149.050825T2238Z-050825T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 438 PM MDT THU AUG 25 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY * UNTIL 530 PM MDT * AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SIDNEY...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLTON BY 445 PM MDT SUNOL BY 455 PM MDT LODGEPOLE BY 505 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4132 10303 4101 10301 4101 10263 4133 10261 $$
2 follow-up statements
000 WWUS55 KCYS 252257 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 456 PM MDT THU AUG 25 2005 NEC033-252330- /O.CON.KCYS.SV.W.0149.000000T0000Z-050825T2330Z/ CHEYENNE NE- 456 PM MDT THU AUG 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR EASTERN CHEYENNE COUNTY... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SUNOL...OR ABOUT 9 MILES EAST OF SIDNEY...MOVING EAST AT 30 MPH. IT PRODUCED A WIND GUST TO 80 MPH AT THE SIDNEY AIRPORT SHORTLY AFTER 430 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... LODGEPOLE BY 510 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4132 10286 4101 10281 4101 10263 4133 10261 $$
000 WWUS55 KCYS 252317 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 516 PM MDT THU AUG 25 2005 NEC033-252326- /O.CAN.KCYS.SV.W.0149.000000T0000Z-050825T2330Z/ CHEYENNE NE- 516 PM MDT THU AUG 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE COUNTY IS CANCELED... THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OUT OF THE COUNTY AS OF 515 PM. THEREFORE THE WARNING HAS BEEN CANCELED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4132 10286 4101 10281 4101 10263 4133 10261 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:00 PM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 25, 1:00 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 100 PM MDT THU AUG 25 2005 .SHORT TERM...TNGT AND FRI...BAND OF PCPN OVER SE WY SHOULD CONTINUE E INTO SRN PART OF PNHNDL THRU EARLY THIS EVENG...AND WITH BETTER DEWPOINTS LURKING JUST E OF CYS...EXPECT STORMS TO INTENSIFY WITH A WATCH POSSIBLE. LAGGING VORT MAX OVER ID WILL SWING INTO REGION LATER TDA INTO TNGT...WITH MAIN PCPN FOCUS SHIFTG INTO WRN/NRN SXNS THIS EVENING AS THIS FTR APPRCHS...WITH PCPN LINGERING PAST MIDNIGHT. THERE MAY BE SOME MORNING SHOWERS IN THE PNHNDL...BUT BY FRI AFTN MOST PCPN CHCS WILL BE NIL. FRONT HAS STALLED OUT OVER SE WY...AND WILL PROBABLLY LIFT NWD A LTL AS AFTN PROGRESSES...AS SFC LOW FORMS IN E CNTRL WY IN ASSOCTN WITH THE APPRCHG UPR FTR. REINFORCING SURGE OF COOL AIR MOVES THRU LATE TNGT INTO EARLY FRI MRNG...WITH A BAND OF LOWER CLDS LKLY IN THE NRLY UPSLP FLOW. TEMPS TO RECOVER SLOWLY ON FRI...BUT SHOULD WARM NICELY TO NEAR GNDNC VALUES IN THE AFTERNOON WITH SOME SUN. .LONG TERM...FAIRLY PROGRESSIVE PATTERN FOR THIS TIME OF YEAR OVER THE WESTERN PART OF THE NATION. DURING THIS PORTION OF THE FORECAST SEVERAL SIGNIFICANT SHORTWAVE TROUGHS MOVE ACROSS THE NORTHWEST AND NORTH CENTRAL PART OF THE COUNTRY. MOST OF THE ENERGY WILL BE WELL TO THE NORTH OF THE CWA. THE INITIAL FEATURE WILL MOVE TO OUR NORTH MONDAY AFTERNOON AND MONDAY NIGHT. PRIOR TO THAT TIME...A SHORTWAVE RIDGE ALOFT BUILDS OVER THE ROCKIES AND SO THE WEEKEND LOOKS TO BE DRY AND WARM. MODELS DIFFER ON TIMING OF THE INITIAL SHORTWAVE TROUGH FOR MONDAY NIGHT AND TUESDAY MORNING. THE NAM IS FASTER THAN THE GFS...WITH THE GFS TREND BEING SLOWER FROM THE 06Z TO THE 12Z RUN. OTHER MODELS SUPPORT THE SLIGHTLY SLOWER TIMING WITH THE EXCEPTION OF THE 00Z CANADIAN. WILL CONTINUE TO LEAN TOWARD THE GFS FOR THIS FORECAST. A COLD FRONT IS PUSHED THROUGH THE CWA BY THE SHORTWAVE TROUGH...WHICH IS MONDAY NIGHT PER THE GFS. WITH MOST THE DYNAMICS AND MOISTURE NORTH OF THE CWA... WILL LIKELY LEAVE MONDAY AND TUESDAY DRY. THE NEXT SHORTWAVE TROUGH MOVES TO OUR NORTH WEDNESDAY AND PUSHES ANOTHER COLD FRONT ACROSS THE CWA LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THE SCENARIO IS SIMILAR WITH THE ATMOSPHERE FAIRLY DRY AND SO WILL LEAVE WEDNESDAY AND THURSDAY DRY AS WELL. TEMPERATURES WILL BE NEAR SEASONAL WITH THE EXCEPTION OF COOLER DAYS AFTER FRONTAL PASSAGES...TUESDAY AND POSSIBLY THURSDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, Aug 25, 9:45 AM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 945 AM MDT THU AUG 25 2005 WYZ059-061>066-261130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 945 AM MDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL MOVE ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST WYOMING TODAY. A FEW OF THE STORMS WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND PERHAPS SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ060-067>070-261130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 945 AM MDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. A FEW OF THE STORMS COULD BE QUITE STRONG WITH GUSTY WINDS...BRIEF HEAVY RAIN AND HAIL...ESPECIALLY ALONG AND NORTH OF THE PLATTE RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Aug 25, 1:59 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MDT THU AUG 25 2005 NEZ001>003-019>021-054>055-260300- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF- SIOUX- 159 PM MDT THU AUG 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 744 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... DAWES... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT... CHADRON...GERING...HARRISBURG...HARRISON...KIMBALL... SCOTTSBLUFF AND SIDNEY. WEILAND
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.